Lexapro Jaw pain and cheek numbness

Posted by divinewisdom28 @divinewisdom28, Jun 4 2:24pm

So i was in the psychiatric hospital for 12 days for brain fog. They couldn't figure out what was causing it, even after an MRI.
I just feel like my brain is out of gear. They told me that they think i have Post COVID syndrome, which I'm not really sure is what's going on or because they needed to come up with something so i could be discharged.
It's been 3 months since i was discharged and over 6 months since i had COVID and I'm still feeling like this.
Ever since they put me on Lexapro in the hospital i noticed jaw pain and numbness all over my cheeks since they increased my dosage to 15mg a day. I even feel i cannot pop my ears and i just saw an ENT yesterday and she said that there is nothing wrong with me.
Does anyone think that this facial numbness and jaw pain could be from Lexapro? I'm debating getting off of it, despite i feel it actually has helped me with my depression.

Interested in more discussions like this? Go to the Mental Health group.

Hello @divinewisdom28 and welcome to Mayo Clinic Connect. Clearly you are feeling something different/off, so it is good you continue to advocate for yourself to get answers.

It seems as though there is a known correlation with jaw pain and Lexapro. See the information below in case this is of help.

"Does jaw pain from Lexapro go away? → Bruxism associated with antidepressant use is an underrecognized phenomenon, particularly among neurologists. → Antidepressant-associated bruxism/jaw pain most commonly begins within 3–4 weeks of medication initiation or dose titration, and can resolve within 3–4 weeks of drug discontinuation."
SSRI-associated bruxism – PMC – NCBI: https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5914744/

Have you heard of the term bruxism? Does this sound like what you are experiencing?

REPLY
@amandajro

Hello @divinewisdom28 and welcome to Mayo Clinic Connect. Clearly you are feeling something different/off, so it is good you continue to advocate for yourself to get answers.

It seems as though there is a known correlation with jaw pain and Lexapro. See the information below in case this is of help.

"Does jaw pain from Lexapro go away? → Bruxism associated with antidepressant use is an underrecognized phenomenon, particularly among neurologists. → Antidepressant-associated bruxism/jaw pain most commonly begins within 3–4 weeks of medication initiation or dose titration, and can resolve within 3–4 weeks of drug discontinuation."
SSRI-associated bruxism – PMC – NCBI: https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5914744/

Have you heard of the term bruxism? Does this sound like what you are experiencing?

Jump to this post

Hi Amanda,
thank you for taking your time to reply to me.

I actually have read this article before. I'm not 100% sure if everything I'm experiencing would be included under bruxism. I don't grind my teeth. Just my cheeks get numb and feel puffy and I'll have pain in my jaw next to my ears. I also feel my sense of taste is not as good as normal and i feel I've been producing more saliva than normal and sometimes less than normal…
I've also been having pain in my left leg, foot, arm, and hand. And also just feel weaker in those left extremities. It even bothers me when I'm driving or just doing very simple tasks.. kind of just trying to piece everything together…it's hard with this horrible brain fog.
I just turned 28 years old the other day.

Thank you,

John

REPLY
Please sign in or register to post a reply.
  Request Appointment